Alabama, 2006Tornadoes and Flash Flooding in Alabama, November 15, 2006
November 15, 2006 · NWS BMX · 23 events in 12 counties and zones
A strong storm system brought severe weather and heavy rainfall to much of Central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system brought severe weather and heavy rainfall to much of Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 15, 6:44 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 15, 6:44 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 AM CST WED NOV 15 2006
.UPDATE...WEATHER AND AVIATION DISCUSSION.
&&
.UPDATE...
GOING TO CHANGE MY TUNE A LITTLE. WARM FRONT HAS ALREADY MOVED
INTO THE SOUTHWESTERN CWA WITH THOSE MAGICAL DEWPOINTS. ALSO OF
NOTE IS THE SQUALL-LINE FILLING IN NICELY WITH A HUGE DRY SLOT
PUSHING IT. FOR THE LINE...ITS HAULING. NEED TO ADJUST ARRIVAL
TIMES SOME. THINKING THE STATE LINE BETWEEN 9 AND 10 AM...I-65
CORRIDOR AROUND NOON...AND EAST AL BY 2 TO 3 PM. ALSO HAD TO
ADJUST THE THREAT AREA. WILL INCLUDE ENTIRE CWA EXCEPT
ETOWAH...CALHOUN...CHEROKEE...AND CLEBURNE FOR TORNADO THREAT. FEEL
THE MAGIC LINE WILL NOT REACH THESE COUNTIES.
&&
.PREVIOUS...
HELLO WEATHER FANS. THE STARS ARE ALIGNING FOR TODAYS EVENT. DEEP SFC
LOW THAT DEVELOPED IN RESPONSE TO THE POWERFUL UPPER-LEVEL LOW IS
QUICKLY MOVING EASTWARD...NOW INTO SOUTHWESTERN AR. CONVECTION IS
NOW BEGINNING TO BUILD JUST AHEAD OF THE ACTUAL FRONT ACROSS
AROUND SHV. ALSO SEE CONVECTION BUILDING IN CENTRAL AR ON THE
NORTHERN TRIPLE POINT. NOTE I SAID NORTHERN. I THINK THIS IS MORE
OF A MODIFIED AIRMASS/SFC TROF. THE BONAFIED WARM FRONT IS INTO
SOUTHERN AR/MS AND A LITTLE BIT OF SOUTHWESTERN AL. THE BIG PUSH
HAS BEGUN FROM THE SOUTH. FOR US THERE IS ONGOING ELEVATED
CONVECTION AND WERE WATCHING THE FRONT.
NOW FOR TODAY. GOING TO SET THE MAGIC REALIZED SFC BASED
INSTABILITY TODAY ON DEWPOINTS. DRUM-ROLL PLEASE...63 TO 65
DEWPOINTS SHOULD DO THE TRICK. WITH THAT IN MIND...TODAYS
FORECASTED MAGIC LINE REMAINS ROUGHLY ALONG AND SOUTH OF THE I-20
CORRIDOR. OF COURSE WE COULD SEE SOME STUFF NORTH OF THIS
LINE. PARDON THE INTERRUPTION...SPC JUST ISSUED THE FIRST TORNADO
WATCH OF THE DAY FOR US. CHECK THE USUAL OUTLETS. BACK TO THE
STORY...EXPECTING TWO ROUNDS TODAY ACROSS OUR SOUTHERN ZONES...
THIS MORNINGS AND THEN WITH THE FRONT. FOR THE FRONT...ITS
HAULING. GOT IT TIMED FOR WESTERN AL AT AROUND 1130 AM...I-65 CORRIDOR
AROUND 200 PM...AND EASTERN AROUND 500 PM. ALL TALK OF DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES ARE STILL ON THE TABLE.
AFTER THE FRONT THERE WILL BE PLENTY OF WRAP AROUND MOISTURE TO
DEAL WITH...PROBABLY THROUGH FRIDAY MORNING. KEPT LIGHT
RAIN/DRIZZLE IN. SHOULD FINALLY CLEAR OUT TOTALLY BY MID-DAY
FRIDAY SETTING US UP FOR A NICE SEASONAL WEEKEND. WILL SEE ANOTHER
WEAK REINFORCING COLD FRONT ON MONDAY.
THANKS TO THE SURROUNDING OFFICES FOR THE MORNING COORDINATION.
JONES/90
&&
.AVIATION...DISCUSSION FOR 12Z TAFS.
MVFR TO IFR CONDITIONS WILL CONTINUE FOR MUCH OF THE DAY ACROSS CENTRAL
ALABAMA WITH CEILINGS MAINLY BETWEEN 600 TO 1500 FEET. FIRST ROUND
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AT ALL TAF LOCATIONS
THROUGH THE MORNING HOURS. MAIN LINE OF THUNDERSTORMS WILL MOVE
ACROSS THE AREA THIS AFTERNOON LOWERING VISIBILITIES AND CEILINGS
FOR MUCH OF THE DAY...SUSTAINED SOUTHERLY WINDS OF 10 TO 20 KNOTS
WITH GUSTS AS HIGH AS 25 KNOTS CAN BE EXPECTED THIS MORNING AND
AFTERNOON. ONCE THE FRONT MOVES THROUGH THE AREA LATE THIS
AFTERNOON AND EVENING...WESTERLY WINDS WILL DEVELOP WITH GUSTS AS
HIGH AS 30 KNOTS POSSIBLE.
99
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Nov 14, 8:25 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST TUE NOV 14 2006
ALZ011>015-017>050-160230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
825 PM CST TUE NOV 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS
LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR
BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
LINE ASSOCIATED WITH THE COLD FRONT.
WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL
BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH
AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS
TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF
A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG
TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH.
IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME
BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL
BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH.
HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED
DRAINAGE AREAS FROM FALLING LEAVES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NECESSARY ON WEDNESDAY.
12/SIRMON
In the hours before
Special weather statement, Nov 15, 9:11 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 AM CST WED NOV 15 2006
ALZ011>013-151615-
FAYETTE-LAMAR-MARION-
911 AM CST WED NOV 15 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...LAMAR AND MARION
COUNTIES UNTIL 1015 AM CST...
...TORNADO WATCH IN EFFECT UNTIL 4 PM...
...A LINE STRONG THUNDERSTORMS IS APPROACHING FROM THE WEST...
AT 909 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 18 MILES WEST OF BEXAR TO 29 MILES
SOUTHWEST OF MOLLOY...MOVING EAST AT 40 MPH. ISOLATED THUNDERSTORMS
WERE ALSO DEVELOPING OUT AHEAD OF THIS LINE.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BEXAR...DETROIT...MOLLOY...WESTON...SULLIGENT...VERNON...HAMILTON AND
BEAVERTON THROUGH 1015 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. NOW IS THE
TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE IMMEDIATE ACTION TO
PROTECT YOURSELF IF WARNINGS ARE ISSUED FOR YOUR LOCATION.
JD/81
Event by event
9 tornado, 8 flash flood, 4 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.
Tornado, Montgomery
- When
- November 15, 9:55 AM CST to 10:07 AM CST
- Where
- Montgomery County, 3.62 mi WNW of Fleta to 2.01 mi NE of Pintlalla
- Rating
- F1
- Path length
- 6 mi
- Path width
- 250 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.134, -86.410
The Pintlala tornado touched down about 3.8 miles southwest of the intersection of US Highway 31 and Oakridge Lane, near the Lowndes County line and Pinchony Creek. Numerous trees were snapped off just south of the Pintlala Elementary School. Ten buildings were damaged north of the school. The tornado tracked northeastward along US Highway 31 for another 2.5 miles before lifting near US Highway 31 and Lassiter Lake.
Thunderstorm Wind, Lamar
- When
- November 15, 10:00 AM CST
- Where
- Lamar County, 1 mi NW of Beaverton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -88.040
Several Trees were blown down, blocking CR 49 just northwest of Beaverton.
Thunderstorm Wind, Lamar
- When
- November 15, 10:00 AM CST
- Where
- Lamar County, 1 mi S of Sulligent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -88.130
A large tree was blown down, blocking the road just south of Sulligent.
Tornado, Montgomery
- When
- November 15, 10:25 AM CST to 10:35 AM CST
- Where
- Montgomery County, 2.19 mi NNE of Pinedale to 1.84 mi WNW of Mt Meigs Station
- Rating
- F2
- Path length
- 7 mi
- Path width
- 250 yd
- Injuries
- 6 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.331, -86.223
The Montgomery tornado touched down approximately 1.4 miles southwest of the Shakespeare Festival, and tracked northeastward across the Woodmere and Beauvoir Lakes Subdivisions. The tornado then crossed Interstate 85 at Bell Road and continued northeastward to the Atlanta Highway, just west of Taylor Road. Numerous trees were snapped off or downed along the path with minor roof damage to numerous homes. Near the Atlanta Highway, the tornado crossed the A.U.M. ball field complex and struck the Montgomery Postal Processing and Distribution Center and Post Office. The main doors of the post office were blown in and portions of the roof were lifted off to the north. Numerous trees were snapped off at ground level on the south and west sides of the building. A tractor trailer was completely turned around and moved 30 yards and flipped over. Other postal vehicles and cars in the parking lot were moved or received significant damage. Just to the north, the tornado produced major damage to the Fun Zone Skating Rink. This was a large metal building structure which was nearly totally destroyed. Several vehicles were tossed around and significantly damaged or crushed by debris from the building. As the tornado crossed the Atlanta Highway, several metal power poles were either significantly bent or downed. At the Saddleback Ridge Apartment Complex, at least two apartment buildings lost their roofs and portions of the second floor. The tornado continued another 2.25 miles northeastward, ending in a field just south of Wares Ferry Road. Six people suffered minor injuries.
Flash Flood, Tallapoosa
- When
- November 15, 10:30 AM CST to 12:00 PM CST
- Where
- Tallapoosa County, 9 mi N of Alexander City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.080, -85.970
Red Barn Road and Haven Place became temporarily closed due to flooding from heavy rainfall.
Flash Flood, Tallapoosa
- When
- November 15, 10:30 AM CST to 12:00 PM CST
- Where
- Tallapoosa County, Reeltown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -85.800
Moss Flat Road and Hayes Mill Road, in the Reeltown area, became temporarily closed due to flooding from heavy rainfall.
Tornado, Elmore
- When
- November 15, 10:40 AM CST to 10:42 AM CST
- Where
- Elmore County, 4.16 mi WSW of Ware to 3.04 mi WNW of Ware
- Rating
- F1
- Path length
- 1.87 mi
- Path width
- 150 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.436, -86.119
The Emerald Mountain tornado touched down just north of the Tallapoosa River, just to the northeast of the toll bridge. This location is near the intersection of Emerald Mountain Expressway and County Road 4. A few small trees were blown over and limbs were broken off trees. The tornado tracked northeast into the Emerald Mountain Subdivision. At the top of the hill, a well constructed home sustained fairly substantial roof damage with the entire roof being shifted 3 inches. The tornado lifted in the Emerald Mountain Subdivision east of Grove Park Loop.
Thunderstorm Wind, Pickens
- When
- November 15, 10:45 AM CST
- Where
- Pickens County, 2 mi W of Reform
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.380, -88.050
Several trees were blown down just west of Reform.
Tornado, Elmore
- When
- November 15, 11:02 AM CST to 11:06 AM CST
- Where
- Elmore County, 1.93 mi W of Kent to 0.51 mi NW of Red Hill
- Rating
- F1
- Path length
- 5.24 mi
- Path width
- 100 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.620, -85.980
The Kent tornado touched down about 3 miles west of the Kent Community, near the intersection of County Road 159 and Chana Creek Road. The tornado then tracked north northeast and lifted near the intersections of State Highway 50, State Highway 229 and County Road 361. The tornado damage path generally paralleled State Highway 229 for a few miles. A roof was blown off a house and several trees were blown down along the path.
Tornado, Tallapoosa
- When
- November 15, 11:11 AM CST
- Where
- Tallapoosa County, 1.77 mi WNW of Reeltown
- Rating
- F0
- Path length
- 0.09 mi
- Path width
- 25 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.610, -85.830
A weak tornado touched down about one-half of a mile west of Reeltown, near the intersection of County Road 45 and County Road 13. Several trees were blown down or snapped off along the short path. One mobile home suffered some siding damage. Three outbuildings also sustained significant damaged. |
Thunderstorm Wind, Tallapoosa
- When
- November 15, 11:25 AM CST
- Where
- Tallapoosa County, 1 mi S of Dadeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -85.750
Thunderstorm winds damaged an unspecified structure just south of Dadeville.
Flash Flood, Dallas
- When
- November 15, 11:30 AM CST to 2:30 PM CST
- Where
- Dallas County, Selma
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.400, -87.020
Over 5 inches of rain in the area caused several streets to become flooded in Selma, including Water Avenue, near Plant Street.
Flash Flood, Elmore
- When
- November 15, 11:45 AM CST to 2:00 PM CST
- Where
- Elmore County, Eclectic
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.630, -86.030
County Road 44 and Eclectic Methodist Church became flooded. Water covered the roadway at Cherokee Trail and Runt O'Daniel Road in the Kent Community.
Flash Flood, Elmore
- When
- November 15, 11:45 AM CST to 2:00 PM CST
- Where
- Elmore County, 1 mi S of Wetumpka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -86.220
A small section of Highway 231, between the rest area and Jasmine Hill Road, became washed out due to flooding from heavy rainfall.
Tornado, Chambers
- When
- November 15, 12:02 PM CST to 12:03 PM CST
- Where
- Chambers County, 1.45 mi WNW of Lafayette to 1.47 mi NW of Lafayette
- Rating
- F0
- Path length
- 0.21 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.910, -85.400
The tornado briefly touched down about three-quarters of a mile north of Lafayette. Numerous large trees were knocked onto a home at the intersection of US 431 and State Highway 77. Several sheds were destroyed and a large trailer was blown over.
Flash Flood, Montgomery
- When
- November 15, 12:03 PM CST to 2:00 PM CST
- Where
- Montgomery County, Montgomery
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.380, -86.300
Eighteen inches of water covered Delrada and Pelzer Roads, in the city of Montgomery.
Hail, Macon
- When
- November 15, 12:15 PM CST
- Where
- Macon County, Shorter
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.400, -85.930
Reported on I-85, near the racetrack in Shorter.
Tornado, Pike
- When
- November 15, 12:15 PM CST to 12:34 PM CST
- Where
- Pike County, 2.18 mi S of Hamilton Xrds to 3.06 mi ESE of Enon
- Rating
- F2
- Path length
- 15.44 mi
- Path width
- 650 yd
- Continued into
- Barbour, Al (BMX)
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.620, -85.820
This tornado, which is believed to have initially touched down just across the Coffee County line near the Roeton community, entered Pike County about 1.5 miles southwest of Hamilton Crossroads. The tornado track crossed US Highway 231, State Highway 10, and State Highway 130 before crossing the Pea River into western Barbour County. Numerous trees were blown down or snapped off along the path. Numerous structures suffered significant damage, including a water tower that completely collapsed, a fire department building, and several homes.
Flash Flood, Randolph
- When
- November 15, 12:30 PM CST to 2:00 PM CST
- Where
- Randolph County, Roanoke
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.150, -85.350
Satterwhite Street, in Roanoke, was temporarily closed due to flooding from heavy rainfall.
Tornado, Barbour
- When
- November 15, 12:34 PM CST to 12:36 PM CST
- Where
- Barbour County, 5.38 mi NW of Baxters to 5.84 mi NW of Louisville
- Rating
- F2
- Path length
- 3.28 mi
- Path width
- 650 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.800, -85.660
The Hamilton Crossroads tornado crossed from Pike into Barbour County, and traveled another 3 miles before lifting. Damage in the Barbour County portion was relatively minor, and consisted of mainly downed trees.
Tornado, Barbour
- When
- November 15, 12:53 PM CST
- Where
- Barbour County, 1.56 mi WSW of Mt Andrew
- Rating
- F0
- Path length
- 0.09 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.971, -85.544
The tornado briefly touched down approximately 1 mile west of the Mount Andrew community, on State Highway 51. One house suffered roof and wall damage near the intersection of Dry Creek Road and Minnie Guice Road, and at least one tree was snapped off.
Funnel Cloud, Lee
- When
- November 15, 1:05 PM CST
- Where
- Lee County, 1 mi S of Auburn
- Reported by
- Emergency Manager
- Coordinates
- 32.610, -85.470
A funnel cloud was reported between mile markers 51 and 54 on I-85, near the Macon County line.
Flash Flood, Lee
- When
- November 15, 1:15 PM CST to 3:30 PM CST
- Where
- Lee County, Auburn
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -85.470
Four streets in the city of Auburn had to be temporarily closed, due to flooding from heavy rainfall.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in North Carolina, November 15 to 16, 20061 death · 1 injured · $180,000 · F2 · 9 events
- Tornadoes and Flash Flooding in Alabama, November 15, 2006$2.0 million · F2 · 15 events
- Tornadoes and Flooding in Georgia, November 15 to 16, 20069 injured · $575,000 · F1 · 19 events
- Tsunami in California, November 15 to 16, 2006$9.2 million · 1 event
- Tornadoes in Alabama, November 15, 20062 injured · $502,000 · F1 · 3 events
- Tornadoes and Damaging Wind in Mississippi, November 15, 2006$1.0 million · F1 · 3 events
- Strong Wind in Texas, November 15, 20062 injured · $270,000 · 14 events
- Damaging Winds in Louisiana, November 15, 2006$415,000 · 65 kt wind · 9 events
- High Wind in Oklahoma, November 15, 2006$195,000 · 59 kt wind · 21 events
- Damaging Wind in Arkansas, November 15, 20064 injured · $50,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, November 15, 2006$120,000 · 60 kt wind · 6 events
- Damaging Winds in South Carolina, November 15 to 16, 2006$45,000 · 60 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6332, 6314, 6315, 6346, 6341, 6390, 6349, 6352, 6391, 6392, 6393, 6394, 6395, 6396, 6397, 6399, 6400, 6408, 6409, 6415, 6410, 6413, 6411.